Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Morphea pain


  • Please log in to reply
5 replies to this topic

#1 Charmaine

Charmaine

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 28 April 2008 - 10:58 AM

Hello all: I resisted taking an immunesuppressant ever since cellcept made me feel so sick (took for six weeks in spring of 2007). But twice my doctors have tried to get me on methotrexate, and I agree, but when it comes time to taking it, I back out.

I am afraid of side effects. I couldn't take it if I got constipated as I have pain when I go to the bathroom when I am NOT constipated, and have even had surgery (LIS) for my fissures, which right now and small and not the worst pain I've ever had. I fear them being worse though since the first six months I had them, and two and a half years prior to the surgery, I felt like I was passing razor blades or shards of glass. Six months of torture, and I have reached a plateau where I want to stay. Different diet and new meds can throw everything out of whack though.

However, when the doctor told me that taking methotrexate would prevent morphea from spreading, I thought, well, I think it's gone everywhere it could. I have rather extensive scarring, and some of it is quite painful - on hips, shoulder, some spots on abdomen, as well as very top front of thighs - cracks, peels, bleeds, thickens, itches, etc.

Now however, my legs from about 1 inch above ankle and extending up about another 6 to 8 inches is starting to feel tight, becoming indurated, and is VERY painful - feels tender to touch, like it might pop open. Just a slight bump is excruciating. I haven't seen anyone describe this same situation and am looking for someone to compare notes with.

Thanks for listening.

peace & love,
charmaine

#2 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 28 April 2008 - 11:20 AM

Charmaine,
I would like to welcome you to our sclero forums. Any time a new medication is in the offering it becomes a hard decision of weighing the benefits versus the cons. The only one that can help you make that decision is yourself. Several people here on this forum take methotrexate without any major occurances. I will let them give you suggestions and tell you how this drug has worked for them. I guess you have researched this medication and just need some reassurance. You have come to the right place.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#3 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 28 April 2008 - 12:11 PM

Charmaine,

Funny you should post this tonight. For the past month, I have experienced severe itching and hives. Doctors have tried ruling out everything. I was just looking in the mirror, and my skin is beginning to change. I had been Methotrexate but had to cease taking it during recent surgery. I believe it work (and with no side effects) in controlling the situation. I will call my doctor this week, and ask if I can start taking it again. It's a once a week deal, and hasen't caused me any problems so far, but this condition of itching, hives and skin changing is driving me over the edge.

I'll take the Methotrexate.
Tru

It is what it is...........

#4 smac0719

smac0719

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 377 posts
  • Location:Tampa, FL

Posted 28 April 2008 - 01:23 PM

I have been on methotrexate since January '07. I have not had any major side effects from it. My arms and legs used to hurt to the touch and the metho eliminated that pain. It has not helped me from developing morphea plaques though, but they are not painful. They do itch sometimes.
I may have Scleroderma, but Scleroderma doesn't have me!

#5 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 28 April 2008 - 07:30 PM

Charmaine,

First, welcome to the forums. So glad you have found us but I am so sorry to hear you are in such agony.

I do not have any experience with morphea but I have had surgery for fissures when I was younger so I know what your are going through there.

Like Sheryl said, it is tough weighing the risks vs the benefits of any new medication but ultimatley it is your decision alone - sometimes that is not so comforting however when all we want is for someone to tell us what to do.

I hope you find someone with more experience who you can share notes with.

Keep posting :)

#6 TJ903

TJ903

    Silver Member

  • Members
  • PipPipPipPip
  • 109 posts
  • Location:Merritt Island, Florida

Posted 29 April 2008 - 04:16 AM

I can totally relate. My entire body feels like a rubber suit, the itching, the pain and tenderness and if I should try and reach to scratch, oh dear. My body is shrinking and the morphea and tightening are causing me to return to the fetal position. I try to stretch in the shower each day, but every morning it seems that it was never done. I've even got tight bands of skin under my knees, at my ankles, around my abdomen and right above my breasts and one place I won't talk about here.

I wish that there was an easy answer for you - what type of sclero do you have? You may have already remarked on this but I blame my mental short-comings on 'chemo fog'. I've got a very agressive case of systemic sclero. and like you hate to add the meds and want someone to tell me what to do as well. BUT- we know our bodies better than anyone and the advice you get here in my opinion is some of the best.

I've got five doctors now and each one has an ego you won't believe- thus they won't talk with each other. What's a person to do. Whether we like it or not - it is finally up to us to make the tough decisions. Do your research, explore the postings here and I feel sure that you will make a decision that you can live with.

Welcome to the forum- we may not know you yet, but know that we do care about you and what happens. We are here for you - TJ